Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS Indianapolis, IN

June 5, 2007Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2007, 1:53 PM CDT for Martin County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 1:53 PM CDT (18:53 UTC)
Expired
Jun 5, 2007, 2:30 PM CDT
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Martin County, IN

The radar

The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 051853
SVRIND
INC101-051930-
/O.NEW.KIND.SV.W.0038.070605T1853Z-070605T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 PM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 230 PM CDT

* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LOOGOOTEE...OR ABOUT 24 MILES NORTHEAST OF
  PETERSBURG...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHOALS BY 200 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3872 8670 3854 8670 3859 8694 3876 8693

$$
DRT
2 follow-up statements
000 
WWUS53 KIND 051905
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EDT TUE JUN 5 2007

INC101-051930-
/O.CON.KIND.SV.W.0038.000000T0000Z-070605T1930Z/
MARTIN-
206 PM CDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN MARTIN COUNTY...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SHOALS...OR ABOUT 23 MILES SOUTHWEST OF
BEDFORD...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN MARTIN COUNTY AT 220 PM CDT

LAT...LON 3872 8670 3854 8670 3859 8694 3876 8693

$$
DRT
000 
WWUS53 KIND 051921
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT TUE JUN 5 2007

INC101-051930-
/O.EXP.KIND.SV.W.0038.000000T0000Z-070605T1930Z/
MARTIN-
220 PM CDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY EXPIRES
AT 230 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAD MOVED TO NEAR FRENCH LICK.

LAT...LON 3872 8670 3854 8670 3859 8694 3876 8693

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:12 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 5, 12:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT TUE JUN 5 2007

.AVIATION...DISCUSSION FOR 051800Z TAFS

EXPECT CU FIELD TO PERSIST ACROSS THE TAF SITES THROUGH 00Z OR SO AS
AN UPPER WAVE DIVES SE FM IA. LOOKS VFR CIGS AROUND BKN040 WITH
OCCASIONAL PERIODS OF NO CIGS. SAME UPPER WAVE WILL INTERACT WITH
MOIST AND UNSTABLE AIR ACROSS SWRN IN TO GENERATE SCT TSRA. WILL
INCLUDE A VCTS AT BMG AND HUF WHICH ARE CLOSEST TO AXIS OF
INSTABILITY...AND WHERE SCT SHRA WERE ALREADY BUILDING. AT LAF AND
IND WILL INCLUDE A CB MENTION AS SAID WAVE MAY GENERATE ISOLD
SHRA/TSRA.

CU/SHRA WILL DISSIPATE AFT 00Z OR SO. WITH DECENT RADIATIONAL
COOLING AND SOME RECENT RAINS...BELIEVE THAT MVFR FOG WILL DEVELOP
FOR A COUPLE OF HOURS AFT 10Z OR SO. FOG WILL QUICKLY LIFT ON WED
WITH NO CIGS EXPECTED THRU 18Z.

&&

.PREV DISCUSSION...

MAIN FORECAST CONCERNS ARE RAIN CHANCES MUCH OF THE WEEK.

AT 07Z AN UPPER TROUGH CONTINUED ACROSS MUCH OF THE GREAT LAKES
REGION.  SATELLITE INDICATED A S/W EXTENDED ACROSS ILLINOIS AND
SOUTHERN WISCONSIN. THIS S/W WAS PRODUCING SCATTERED SHOWERS AND A
FEW THUNDERSTORMS. GIVEN THAT PRECIPITATION IS ALREADY OCCURRING AND
AIR MASS WILL BECOME MORE UNSTABLE TODAY WITH DAYTIME HEATING WILL
RAISE POPS TO CHANCE CATEGORY ALL AREAS TODAY.  BOTH NAM AND GFS
INDICATE MEASURABLE PRECIP ALL AREAS THIS AFTERNOON SO I AM NOT SURE
WHY MET AND MAV POPS ARE RUNNING SO LOW TODAY.  MODELS BRING A
SECOND S/W ACROSS OUR REGION THIS EVENING. WILL MENTION SLIGHT
CHANCE POPS EARLY EVENING IN OUR SOUTHEAST.

AFTER THIS EVENING DRY WEATHER WILL BE THE RULE AS MODELS MOVE UPPER
TROUGH INTO NEW ENGLAND WEDNESDAY AND THEN OFF THE COAST AFTER
THAT.  MEANWHILE UPPER RIDGE OVER WESTERN U.S. WILL BUILD ACROSS OUR
REGION LATE WEDNESDAY AND THURSDAY.

MODELS MOVE THIS UPPER RIDGE EASTWARD AND BRING A COLD FRONT INTO
OUR REGION BY FRIDAY. WILL DELAY RETURN OF THUNDERSTORM CHANCES
UNTIL LATE THURSDAY NIGHT MOST AREAS. OTHERWISE NO SIGNIFICANT
CHANCES MADE DURING THE EXTENDED.

GFS AND EWCF MOVE THIS FRONT SOUTH OF OUR REGION OVER THE WEEKEND
AND IF THIS IS TRUE WEEKEND MAY TURN OUT TO BE DRY. HOWEVER OFTEN
THIS TIME OF YEAR COLD FRONTS WILL REMAIN FARTHER NORTH THAN WHAT
MODELS INDICATE...SO WILL CONTINUE LOW POPS INTO THE WEEKEND FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JH
AVIATION...CS
Hazardous weather outlook, Jun 5, 1:04 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT TUE JUN 5 2007

INZ021-028>031-035>049-051>057-062>065-072-061815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
204 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ALTHOUGH
SEVERE STORMS ARE NOT EXPECTED...ISOLATED STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH
NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT
OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL
WHETHER ANY OF THOSE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>071-061815-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
204 PM EDT TUE JUN 5 2007 /104 PM CDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...THEN
DIMINISH THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT THROUGH
NEXT MONDAY. WE ARE NOT EXPECTING ANY SEVERE STORMS THURSDAY NIGHT
OR FRIDAY. AS FAR AS THE WEEKEND OR BEYOND...IT IS TOO EARLY TO TELL
WHETHER ANY OF THOSE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 5, 1:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             8 N WASHINGTON          38.77N 87.17W
06/05/2007  E1.00 INCH       DAVIESS            IN   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS QUARTER SIZE AT THE INTERSECTION
            OF SR57 AND CR 800N.

&&

JOHNSON
Local storm report, Jun 5, 1:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 E SHOALS              38.67N 86.76W
06/05/2007  U1.25 INCH       MARTIN             IN   LAW ENFORCEMENT

            REPORT RELAYED THROUGH NWS LOUISVILLE

&&

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:13 PM CDTSevere Thunderstorm WarningINDDaviess, Martin28 min
Jun 5, 5:58 PM CDTSevere Thunderstorm WarningINDClay, Parke, Putnam32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.